Alert archive / Minnesota / Special Weather Statements in 2017
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Sep 4, 2017, 4:28 PM CDT for 5 counties in Minnesota. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2017, 4:28 PM CDT (21:28 UTC)
- Expired
- Sep 4, 2017, 5:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Twin Cities, MN
Counties Carver County, MN, Dakota County, MN, Hennepin County, MN, Ramsey County, MN, Washington County, MN
The radar
The Minneapolis radar (KMPX), 35 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 4:30 PM CDT | TSTM WND DMG | 3 S Long Lake, MN | BOATS CAPSIZED ON LAKE MINNETONKA. NO REPORTS OF INJURIES. TIME ESTIMATED. |
| Sep 4, 4:33 PM CDT | TSTM WND GST 51 | 3 E Richfield, MN | MEASURED 51 MPH WIND GUST AT MSP INTERNATIONAL AIRPORT. |
| Sep 4, 4:46 PM CDT | TSTM WND GST 39 | 2 Sw Eden Prairie, MN | 39 MPH GUST MEASURED AT FLYING CLOUD AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -227 m²/s²
- 0-3 km storm-relative helicity
- -186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
570
WWUS83 KMPX 042128
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
428 PM CDT MON SEP 4 2017
MNZ059-060-062-063-068>070-042215-
Washington-Dakota-Hennepin-Carver-Ramsey-Wright-Scott-
428 PM CDT MON SEP 4 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL WRIGHT...
HENNEPIN...CENTRAL DAKOTA...NORTHEASTERN SCOTT...CARVER...WASHINGTON
AND RAMSEY COUNTIES...
At 428 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Watertown to St. Louis Park to South
Maplewood. Movement was southeast at 45 mph.
Winds in excess of 40 mph and dime size hail are possible with these
storms.
Locations impacted include...
Minneapolis, St. Paul, Bloomington, Brooklyn Park, Plymouth, Eagan,
Woodbury, Maple Grove, Eden Prairie, Burnsville, Lakeville and
Minnetonka.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4471 9389 4512 9403 4511 9328 4504 9328
4504 9323 4511 9322 4512 9280 4506 9280
4494 9274 4490 9278 4482 9277 4475 9281
4471 9273 4467 9273 4463 9316
TIME...MOT...LOC 2128Z 330DEG 39KT 4498 9384 4495 9337 4495 9300
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Sep 4, 2:29 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Sep 4, 2:29 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 229 PM CDT Mon Sep 4 2017 .SHORT TERM...(This evening through Tuesday) Issued at 226 PM CDT Mon Sep 4 2017 The short term concern remains timing of scattered convection through early evening and redevelopment to the east on Tuesday. Latest radar showing scattered linear convection dropping south across the area late this afternoon. Some small hail and gusty winds associated with the activity and this will continue into central Minnesota and west central Wisconsin early. MUCAPE and deep layer shear is limited as it moves into southern Minnesota so threat of any severe activity remains low. This should wane by sunset with clearing expected. The gusty northwest winds will diminish as well in the normal diurnal trend. Clouds will develop late morning Tuesday once again with another chance of showers, mainly to the east. The thunder threat is lower than today so will keep activity as showers. High temperatures will struggle to warm through the 60s with breezy northwest wind expected once again. .LONG TERM...(Tuesday night through Monday) Issued at 226 PM CDT Mon Sep 4 2017 Tuesday night and Wednesday...The period will commence with a weak surface trough extending nearly E-W from the Michigan UP through central WI and central MN while an upper level trough axis attendant from a large low pressure center east of Hudson Bay extends southwest through WI into southern MN. These features at the surface and aloft will have barely enough moisture to keep clouds over the eastern portion of the WFO MPX coverage area and possibly isolated rain showers in far eastern portions of the coverage area, a handful of counties in west central WI. These features will swing to the southeast during the day Wednesday, allowing much drier NNW flow aloft and surface high pressure over south central Canada to drop into the region. These features will keep cold air advection going, forcing temperatures to down to around 10 degrees below normal. Lows will drop to the 40s across the coverage area followed by highs only in the 60s on Wednesday. Thursday through Saturday...Deep ridging aloft from the western states will slowly slide east across the region along with expansive surface high pressure. This will result in plenty of clear skies along with building heights aloft and a transition from northerly flow to southerly flow. Temperatures will go on a gradual upswing during the end of the week into the weekend, with highs climbing into the 70s areas-wide by Saturday. Sunday and Monday...A flatter upper air pattern will evolve by the start of next week while a weak cold front attempts to arrive from the west. This scenario will degrade the subsidence available from suppressing precipitation so some isolated chances for precipitation have been introduced for the start of next week. Not looking for anything impressive but enough signal is there to introduce slight chance pops. Temperatures will continue their seasonably mild run with lows in the 50s and highs in the 70s. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1150 AM CDT Mon Sep 4 2017 Timing of shra/tsra is the only real issue for this afternoon. Looks like activity should wane after 00z. Use HRRR/NAMNEST for timing. We should still see northwest winds become gusty during the afternoon and then decrease this evening. Should increase again after 15z Tue. Could see a few strong storms that could produce small hail and strong wind gusts. Not expected to be severe and should be isolated. KMSP...Greatest risk for shra/tsra looks to come between 22z and 01z. If MSP sees something, will be short lived. /OUTLOOK FOR KMSP/ Tue...VFR. Wind NW 10-15 kts. Wed...VFR. Wind NW 5-10 kts. Thu...VFR. Wind light/variable. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...DWE LONG TERM...JPC AVIATION...DWE
Hazardous weather outlook, Sep 4, 12:00 PM CDT, 4 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1200 PM CDT Mon Sep 4 2017 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 051700- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1200 PM CDT Mon Sep 4 2017 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are possible this afternoon. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Sep 4, 2:51 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
251 PM CDT MON SEP 4 2017
MNZ043-042015-
Morrison-
251 PM CDT MON SEP 4 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MORRISON COUNTY...
At 251 PM CDT, a strong thunderstorm was located near Genola, or 8
miles southeast of Little Falls, moving east at 30 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Pierz, Buckman and Genola.
LAT...LON 4601 9390 4582 9398 4582 9408 4590 9430
4601 9422
TIME...MOT...LOC 1951Z 287DEG 28KT 4592 9420
AMKSpecial weather statement, Sep 4, 4:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
428 PM CDT MON SEP 4 2017
MNZ059-060-062-063-068>070-042215-
Washington-Dakota-Hennepin-Carver-Ramsey-Wright-Scott-
428 PM CDT MON SEP 4 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL WRIGHT...
HENNEPIN...CENTRAL DAKOTA...NORTHEASTERN SCOTT...CARVER...WASHINGTON
AND RAMSEY COUNTIES...
At 428 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Watertown to St. Louis Park to South
Maplewood. Movement was southeast at 45 mph.
Winds in excess of 40 mph and dime size hail are possible with these
storms.
Locations impacted include...
Minneapolis, St. Paul, Bloomington, Brooklyn Park, Plymouth, Eagan,
Woodbury, Maple Grove, Eden Prairie, Burnsville, Lakeville and
Minnetonka.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4471 9389 4512 9403 4511 9328 4504 9328
4504 9323 4511 9322 4512 9280 4506 9280
4494 9274 4490 9278 4482 9277 4475 9281
4471 9273 4467 9273 4463 9316
TIME...MOT...LOC 2128Z 330DEG 39KT 4498 9384 4495 9337 4495 9300
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 2:51 PM CDT | Special Weather Statement | MPX | Morrison | 24 min |
| Sep 4, 5:04 PM CDT | Special Weather Statement | MPX | Goodhue, Le Sueur, Rice, Scott | 41 min |
| Sep 4, 5:44 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Rice, Steele, Waseca | 46 min |
| Sep 4, 6:14 PM CDT | Special Weather Statement | MPX | Meeker, Wright | 46 min |
| Sep 4, 6:20 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn | 40 min |
| Sep 4, 6:48 PM CDT | Special Weather Statement | MPX | Carver, Hennepin, Ramsey | 42 min |
| Sep 4, 6:56 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Scott | 31 min |
Nearby
Special Weather Statements in Minnesota, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.